Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jenny.415

Retinol-A Acne Cream

Hi, I've been using Retinol-A in combination with yasmin birth control for about two weeks. I know it'll take longer that two weeks to start working but this 'initial breakout' business is killing me! How long did it take you before you noticed a difference? And how long did it take before the redness/dryness symptoms went away?

Thanks!

Share this post


Link to post
Share on other sites

Are you using a moisturizer? I haven't had an initial breakout on any of my products, so I can't help you there.

Try my topic "What Retin-A does to your face." to get some ideas. I had a huge problem with redness and dryness, but I solved that problem, thanks to all of the helpful people on this forum :)

Sorry to say, but I deleted all the pictures that showed a visual of how bad the redness/dryness was. But the text still may be a help.

Please keep us updated! I hope I helped you!

Share this post


Link to post
Share on other sites

hi ya

im using the Retin A gel and trimethoprim tablets so i didnt get the ib.

i have been using them for about a month now and my skin is so much clearer so hopefully you sud notice some difference soon. the gel has also helped my scarring which is great.

my face does get red sometimes from it but you just need to be very gentle with your face. and use suncream! i went out all day the other day in the sun and ended up with a very red face as i think the sun affected it.

i also use manuka honey on my skin everty night. it really helps with the peeling and drying. if i dont use the honey now my skin gets starts peeling the next day.

hope you see some improvement soon.

Share this post


Link to post
Share on other sites

Kimmi - your lucky!

Im on Retin A and trimethoprim & Got waaaayy bad IB.

My experience with Retin A has taken about 4 weeks to see any difference. Please be aware you will get red, flaky and itchy skin but if you PERSEVERE with your treatment, your skin will adjust and it will start getting better around week 4, if its like mine...(!?)

Just a tip - give the make up 'up' for a little bit because when your skin is dry/flaky make-up will make it look 10 times worse :(

GOOD LUCK!

p.s just a quick question to kimmi - how bad is your acne? Mine is no longer 'severe' but i have so many red marks on my cheeks my face constantly looks inflammed but its not! GRRRRR.

Im thinking about going on Roaccutane and I was wondering what your experiences were so far with the trimethprim/retin A?

Thank-chooooooo :)

Share this post


Link to post
Share on other sites

Hey!

I've never been on Yasmin particularly, but any time I start or stop a birth control my face goes INSANE for the first month. Tons of painful cysts, etc,... So just know that by next month hopefully all of your hormones--along with your breakouts-- will calm down and hopefully by the next month things will start improving. Good luck! If it works for you I might have to get some for myself!!

Share this post


Link to post
Share on other sites

I have been using Retin A and it has slightly been working off and on, I guess I need like a lower dosage because it seem to dry you out really bad, and makes my skin peel and burn. After this side affects my skin as become a little lighter and cleared up.

Share this post


Link to post
Share on other sites

Hey, I Actually have never used Retin - A, but my friend has, and he tells me all about it, hes kind of obsessed with his acne, ahaha.

He noticed good improvment i want to say like 2 months or less into the treatment, the way Retin - A works though, is it dries up the infected area, and makes the Acne inable to be present, and it will flake off, so a moisturizer is deffinatley a good idea.

Also, he told me about some of the 'breakout weeks' on Retin-A, he said his derm told him he would have breakouts at Weeks 3,6, and 9, i don't know if he is right or not, but it may have a roller coaster effect, meaning ur acne gets good then bed, good than bed, good than bad, until finally it is clear.

Share this post


Link to post
Share on other sites

I have been using Retin-A four about a month it is working well, some times it does peel alot for me, and it sting but I look in the mirror and feel a whole lot better. People tell me I have been getting lighter as well!!!

Share this post


Link to post
Share on other sites

I've been on Retin-A micro for about 3 weeks now, just started peeling/flaking this week. By the end of the day my face looks like the crypt keeper! I'm too embarrassed to go without make-up so I got this facial scrubber thing at Walgreens and *lightly* exfoliate in the morning before lotion. Been breaking out on my right cheek really, really, really bad. But..... I'm optimistic! =)

Good luck to you!

Share this post


Link to post
Share on other sites

I started off using the Retin A every 3rd night because I really didn't want my skin to freak out too bad. My third week is when I started to get the dreaded IB. It could've been worse but to me it was pretty bad. If your skin starts to feel like it is sunburned you should stop usage till it feels ok again. Usually this is like a day or two. One thing that really helped me is moisturizing 20 minutes after applying the Retin A. I am now in my 2nd month and I have begun to use the Retin A every night. I have seen a significant improvement in my blemishes and if I do get one it heals really quick. The only thing I have to work on now is the red marks. Just stick through it and you will see a difference. Good luck :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×